The Complete Guide to Fringe, Preview Night August 8th!

3
2019 Fringe North Festival
Poster courtesy of the Fringe North International Theatre Festival

The 2019 rendition of an annual Sault favourite, Fringe Festival is just around the corner. Starting on August 9th and running through until the 18th, Fringe is loaded with talented acts and multiple performances.

SaultOnline has you covered, with all of the events and performers listed in one place.

The first day of fringe features PREVIEW NIGHT which is a bit of a “taster” of each of the performances debuting over the course of the nine day event. This takes place on August 8th from 5 p.m. – 11 p.m. at the Outdoor Stage at Queenstown Commons (345 Queen Street East).

Local and international performers from the United Kingdom, San Diego, New York, and Toronto, will perform short pieces of their show. Hosted by ONNtv’s Tim Murphy, and made possible by the Downtown Association, Rob Rock, Mike Lacroix, and Case Music.

Below is the list of performers, times of their Preview Night taster, along with their bio and times for their full length performances. Information on ticket prices is available through eventbrite.ca here.


 

Name: Amanda Davis
Show: Excelsior (30min)

PREVIEW NIGHT TASTER:
6:05 pm
7:40 pm

Exploring themes of identity and transformation, this 30-minute movement narrative takes us on a journey of self-discovery and awareness. Do we become who we are through a collection of highlighted, defined moments, a series of tiny adjustments that build over time, or both? Through contemporary dance and visual art designs inspired by nature and flight, we examine what it means to communicate our own individual stories and trust the pathways we embark on.

Upcoming Performances

  • Friday August 9th @ Central United Stage 1, 6:45 – 7:15 p.m.
  • Saturday August 10th @ Central United Stage 1, 5:30 – 6:00 p.m.
  • Sunday August 11th @ Central United Stage 1, 3:30 – 4:00 p.m.
  • Monday August 12th @ Central United Stage 1, 6:00 – 6:30 p.m.

 

Name: Grace Smith
Show:
Slow Dancing With Mediocre Boys
Company: Okay Grace Productions

PREVIEW NIGHT TASTER:
6:40 pm
8:10 pm

BAD CHOICES. BAD KISSES. WORSE OUTFITS. Being a teenager in the early 2000s isn’t easy, but Grace has it covered. She has a foolproof formula for landing a boyfriend – if only the boys would cooperate! From Canadian Comedy Award nominee Grace Smith (co-creator of Toronto Fringe hit GENERALLY HOSPITAL) comes a new solo show that’ll bring you right back to that awkward High School slow dance.

Upcoming Performances (55mins)

  • Thursday August 15th @ SSM Museum, 8:00 – 8:55 p.m.
  • Friday August 16th @ SSM Museum, 5:00 – 5:55 p.m.
  • Saturday August 17th @ SSM Museum, 3:30 – 4:25 p.m.
  • Sunday August 18th @ SSM Museum, 1:00 – 1:55 p.m.

 

Name: Donovan Jackson
Show:
Once you’ve found it

PREVIEW NIGHT TASTER:
6:50 pm
8:20 pm

Voted “Best Original Show” at the Windsor-Walkerville Fringe ’18, “Once You’ve Found It” is about love and loss of a young adult named Bruce. A shadow grows in his mind from the isolation experienced as a child. The recent death of his grandmother causes him to retreat further within himself and question if he’ll ever see light again. Meeting a new potential love that reaches out to help, he finds himself at a crossroad. Either he expresses his feelings or succumbs to his inner darkness. The memories of his grandmother’s life lessons provide guidance, but doubt overpowers him, a chimera-being of negative emotions. Through reaction he must confront his shadows or risk losing the light in his life. We’re taken on a journey through a mix of Bruce’s reality and dreams by storytelling, mask, movement and media that paint the portrait of Bruce’s inner workings. He must overcome himself to embrace life or he’ll fall into the shadows.

Upcoming Performances (55 mins)

  • Monday August 12th @ SSM Museum, 6:15 – 7:30 p.m.
  • Thursday August 15th @ SSM Museum, 6:15 – 7:30 p.m.
  • Friday August 16th @ SSM Museum, 6:15 – 7:30 p.m.
  • Saturday August 17th @ SSM Museum, 5:00 – 6:15 p.m.
  • Sunday August 18th @ SSM Museum, 4:30 – 5:45 p.m.

 

Name: Joey Bucheker
Show:
Betsy Carmichael’s BINGO Palace
Company: Betsibu Prodcutions

PREVIEW NIGHT TASTER:
6:10 pm
7:45 pm

Produced by: Betsibu Productions – Buffalo, NY Betsy Carmichael’s BINGO Palace is an original interactive comedy. Join the fabulous Betsy Carmichael as she hosts an unforgettable night of BINGO! Betsy brings the audience “into the act” with special BINGO games, prizes, fun, stories and surprises. Everyone is sure to leave a winner!

Upcoming Performances (75mins)

  • Friday August 9th @ Central United – Basement McDougall Hall, 5:45 – 7:00 p.m.
  • Saturday August 10th @ Central United – Basement McDougall Hall, 7:00 – 8:15 p.m.
  • Sunday August 11th @ Central United – Basement McDougall Hall, 12:30 – 1:45 p.m.

 

Names: Leete Stetson, featuring Becka Jay
Show:
(S)ex Cult: a Musical (S)explosion

PREVIEW NIGHT TASTER:
7:00 pm
8:25 pm

Produced by: Betsibu Productions – Buffalo, NY Betsy Carmichael’s BINGO Palace is an original interactive comedy. Join the fabulous Betsy Carmichael as she hosts an unforgettable night of BINGO! Betsy brings the audience “into the act” with special BINGO games, prizes, fun, stories and surprises. Everyone is sure to leave a winner!

Upcoming Performances (40 mins)

  • Friday August 9th @ SSM Museum, 6:30 – 7:10 p.m.
  • Saturday August 10th @ SSM Museum, 9:30 – 10:10 p.m.
  • Sunday August 11th @ SSM Museum, 3:30 – 4:10 p.m.
  • Friday August 16th @ SSM Museum, 9:30 – 10:10 p.m.
  • Sunday August 18th @ SSM Museum, 2:15 – 2:55 p.m.

 

Name: Maja Bannerman
Show:
 Through Anne’s Eyes

PREVIEW NIGHT TASTER:
6:20 pm

“What is it to look back on a life?” asks Anne in the opening line of Through Anne’s Eyes. Anne Shirley Blythe now in her 60s, delves into her journals and letters to reminisce and reflect on her past – the very difficult moments and those of great joy. Created, compiled and performed by Maja Bannerman with accompanying music by Rusty McCarthy, this presentation includes many of the beloved moments from Anne of Green Gables and the subsequent novels in the series by Lucy Maud Montgomery. Maja has long been enthralled with Anne and, in particular situations, finds herself asking “What would Anne do?”

Upcoming Performances (55 mins)

  • Friday August 9th @ SSM Museum, 4:00- 4:55 p.m.
  • Saturday August 10th @ SSM Museum, 1:00- 1:55 p.m. & 7:30 – 8:25 p.m.
  • Sunday August 11th @ SSM Museum, 12:30 – 1:25 p.m.

 

Name: Oliver Weatherly
Show:  Stick or Wizard?

PREVIEW NIGHT TASTER:
6:15 pm
7:50 pm

“A Hilarious Waste of Time!” Gaulier-trained clown and ancient warrior, Oli Weatherly, invites you to take a trip with him to meet two unusual guys; one, a man who dreams of the ultimate freedom – to be a Stick; the other, a Wizard. On the surface, ‘Stick or Wizard?’ is a surreal comedy; underneath the story of a man finding magic in every moment. Part autobiography, part storytelling, all pure idiocy. WINNER StageDoor Audience Choice Award London ’18. LONDON SELL OUT SHOW, Wandsworth Fringe 2018 ★★★★ LondonBox Office.

Upcoming Performances (60 mins)

  • Friday August 9th @ SSM Museum, 7:40- 8:40 p.m.
  • Saturday August 10th @ SSM Museum, 6:00- 7:00 p.m.
  • Sunday August 11th @ SSM Museum, 2:00- 3:00 p.m.
  • Friday August 16th @ SSM Museum, 8:00- 9:00 p.m.
  • Saturday August 17th @ SSM Museum, 2:00- 3:00 p.m.
  • Sunday August 18th @ SSM Museum, 6:30- 7:30 p.m.

 

Name: Sofi Lambert
Show:
 The Other Mozart / L’autre Mozart
English and French performances

PREVIEW NIGHT TASTER:
6:30 pm
8:00 pm

The Other Mozart is the true, forgotten story of Maria Anna (Nannerl) Mozart, the sister of Amadeus – a prodigy, virtuoso and composer who performed throughout Europe with her brother, to equal acclaim – but her work and her story faded away, lost to history. The play is based on facts, stories and lines pulled directly from the Mozart family’s humorous and heartbreaking letters.

Upcoming Performances (80 mins)

  • Friday August 9th @ Central United Stage 2, 7:35 – 8:55 p.m.
  • Saturday August 10th @ Central United Stage 2, 6:30 – 7:50 p.m.
  • Sunday August 11th @ Central United Stage 2,
    1:45 – 3:05 p.m. (In English)  6:00 – 7:20 p.m. (In French)
  • Monday August 12th @ Central United Stage 2, 7:00 – 8:20 p.m.

 

Name: Nicholas Luck
Show:
 Xandra

A near future, two erstwhile lovers, two clashing castes. Xandra emerged.

Upcoming Performances (15 mins)

  • Saturday August 10th @ SSM Museum,
    8:45 – 9:00p.m.
  • Sunday August 17th @ SSM Museum,
    7:30 -7:45p.m.

 

Name: Tim Progosh
Show:
What a long strange trip

PREVIEW NIGHT TASTER:
6:45 pm
8:15 pm

This is a journey that proves everybody has a story. Everybody.

Upcoming Performances (50 mins)

  •  Friday August 9th @ Central United – McDougall Hall, 7:30 – 8:20 p.m.
  • Saturday August 10th @ Central United – McDougall Hall, 5:30 – 6:25 p.m.
  • Sunday August 11th @ Central United – McDougall Hall, 2:30 – 3:20 p.m.
  • Thursday August 15th @ Central United – McDougall Hall, 6:30 – 7:20 p.m.
  • Saturday August 17th @ Central United – McDougall Hall, 6:00 – 6:50 p.m.

 

Name: Max Warren
Show:
Light in Motion

PREVIEW NIGHT TASTER:
7:05 pm
8:30 pm

Juggler Max Warren brings his Light in Motion show to his hometown of Sault Ste. Marie.

 

For the full Sault Fringe schedule, please follow this link, for ticket pricing for the entirety of the events, check out Eventbrite here.

Visit our community events calendar for a daily listing of Fringe North theatre performances and available ticket options

3 COMMENTS

  1. Names: Leete Stetson, featuring Becka Jay
    Show: (S)ex Cult: a Musical (S)explosion

    has the description from the one above…Unless they both play BINGO?

Comments are closed.